High Wind, Guadalupe Mountains of Culberson County
- When
- November 15, 8:00 AM MST to November 16, 1:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
A passing shortwave trough imparted strong westerly winds to the higher elevations of the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A passing shortwave trough imparted strong westerly winds to the higher elevations of the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 15, 3:05 AM MST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 AM CST Sat Nov 15 2014 .DISCUSSION... See Aviation Discussion below. && .AVIATION... VFR conditions will prevail most of the forecast period. A cold front will enter the region near the end of the forecast period...w/latest buffer soundings suggesting fropa at KHOB at around 09z. Post-frontal stratus should develop...but only at KMAF before the forecast period runs out. && .PREV DISCUSSION... /ISSUED 401 AM CST Sat Nov 15 2014/ DISCUSSION... An upper trough will begin to move over the central conus today with a portion of the trough lagging behind. Temperatures are expected to warm up even further this afternoon to near normal as surface winds shift toward south and west and 850 mb temps warm. A cold front associated with the upper trough over the Upper Midwest is expected to push into the area Saturday night/Sunday morning. Lift will increase over the area as the upper trough moves overhead so there will be a slight chance of precipitation across southeast New Mexico, the Guadalupe Mountains, and the northern Permian Basin Sunday afternoon. Expect the precipitation to be in the form of a rain/snow mix since temperatures will be dropping through the afternoon to near freezing. The precipitation will shift further south into the CWA Sunday night into Monday morning and change over to all snow as temperatures drop to below freezing for a good portion of the area. Not much accumulation is expected. Temperatures will remain chilly on Monday as a result of the surface ridge to the east of the area. The precipitation is expected to be over with by Monday afternoon. On Tuesday, the region will be on the backside of the upper trough and surface winds will shift to the south. Temperatures will warm slightly on Tuesday as a result of this wind shift. The surface ridge will move well to the east on Wednesday and a surface trough is expected to develop. This will contribute to a good warm up on Wednesday afternoon. Additional warming is expected on Thursday as the surface trough across the area strengthens. The upper air pattern between the GFS and ECMWF starts to diverge on Friday but generally expect conditions to remain dry into next Saturday. A cold front appears to move into the area late next week bringing temperatures down a little. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 AM CST SAT NOV 15 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 310 AM CST SAT NOV 15 2014 /210 AM MST SAT NOV 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UP TO A HALF INCH OF SNOW IS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...AND THE WESTERN LOW ROLLING PLAINS SUNDAY AND SUNDAY NIGHT...AND MAY RESULT IN SLIPPERY ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544486.